Which intervention of the new nurse when administering heparin to a client with venous thrombosis requires correction?
1.) Administering heparin into the umbilicus
2.) Avoiding massaging the site of administration
3.) Avoiding the administering of medication at the same site of injection repeatedly
4.) Administering heparin into the deep subcutaneous tissue of the abdomen
Correct Option/Answers: 1
Option 1: Administering heparin into the umbilicus increases the risk of bleeding. Therefore, the nurse should administer heparin at least 2 inches away from the umbilicus.
Option 2: Providing massage at the site of injection may cause tissue damage and may result in bruising. Therefore, the nurse should avoid massaging the site of administration.
Option 3: The nurse should avoid giving the injection at the same site repeatedly in order to prevent tissue damage and necrosis.
Option 4: Administering heparin into superficial skin layers results in skin irritation. Therefore, the nurse should administer heparin into the deep subcutaneous tissue of the abdomen.